Alert archive / Texas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 182, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 31, 2007, 10:41 PM CDT for Lipscomb County, Texas. It was in force for 79 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 31, 2007, 10:41 PM CDT (03:41 UTC)
- Expired
- Jun 1, 2007, 12:00 AM CDT
- In force
- 79 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
County Lipscomb County, TX
The radar
The Dodge City radar (KDDC), 164 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 31, 10:41 PM CDT | HAIL 0.75 | Booker, TX | HAIL SLIGHTLY LARGER THAN A PENNY |
| May 31, 11:39 PM CDT | HAIL 1.5 | 6 E Wolf Creek Park, TX | SPOTTER LIVES ON THE OCHILTREE AND LIPSCOMB COUNTY LINE...HE REPORTED MOSTLY PEA TO DIME SIZE HAIL WITH THE LARGEST STONE MEASURED AT 1.5 INCHES. NOTED THE LARGE HAIL LASTED ABOUT 1 MINUTE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 58 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 31, 9:38 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1853 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1277 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 184 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 010341 SVRAMA TXC295-010500- /O.NEW.KAMA.SV.W.0182.070601T0341Z-070601T0500Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 1041 PM CDT THU MAY 31 2007 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LIPSCOMB COUNTY IN THE PANHANDLE OF TEXAS * UNTIL MIDNIGHT CDT * AT 1032 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 13 MILES WEST OF LIPSCOMB...MOVING EAST AT 35 MPH. * LOCATIONS IMPACTED INCLUDE... LIPSCOMB... HIGGINS... FOLLETT... DARROUZETT... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3648 10054 3607 10054 3607 10001 3649 10002 $$
2 follow-up statements
000 WWUS54 KAMA 010415 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1115 PM CDT THU MAY 31 2007 TXC295-010500- /O.CON.KAMA.SV.W.0182.000000T0000Z-070601T0500Z/ LIPSCOMB TX- 1115 PM CDT THU MAY 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR LIPSCOMB COUNTY... AT 1106 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR LIPSCOMB...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... HIGGINS... LIPSCOMB... FOLLETT... DARROUZETT... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3648 10054 3607 10054 3607 10001 3649 10002 $$
000 WWUS54 KAMA 010436 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 1136 PM CDT THU MAY 31 2007 TXC295-010500- /O.CON.KAMA.SV.W.0182.000000T0000Z-070601T0500Z/ LIPSCOMB TX- 1136 PM CDT THU MAY 31 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR LIPSCOMB COUNTY... AT 1127 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES NORTH OF HIGGINS...OR ABOUT 13 MILES EAST OF LIPSCOMB...MOVING EAST AT 25 MPH. * LOCATIONS IMPACTED INCLUDE... HIGGINS... LIPSCOMB... FOLLETT... TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. LAT...LON 3643 10054 3607 10054 3607 10001 3642 10002 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 6:46 PM CDT, 3 hours 55 minutes earlier.
Area forecast discussion, May 31, 6:46 PM CDT, 3 hours 55 minutes before
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
Hazardous weather outlook, May 31, 9:49 PM CDT, 52 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 949 PM CDT THU MAY 31 2007 OKZ001>003-TXZ001>020-011100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 949 PM CDT THU MAY 31 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 5 AM FRIDAY MORNING FOR THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN HALF OF THE TEXAS PANHANDLE... SEVERE THUNDERSTORMS ARE ANTICIPATED THE REST OF TONIGHT IN THE WATCH AREA. LARGE HAIL...DAMAGING WINDS...AND HEAVY RAIN WILL BE THE PRIMARY SEVERE WEATHER THREATS. IN ADDITION...NON SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH OF THE WESTERN AND CENTRAL OKLAHOMA PANHANDLE...AS WELL AS THE WESTERN HALF OF THE TEXAS PANHANDLE THE REMAINDER OF TONIGHT. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL BE POSSIBLE ACROSS THE TEXAS AND OKLAHOMA PANHANDLES THROUGH SUNDAY NIGHT...AND THEN AGAIN MONDAY NIGHT. SOME STORMS MAY BECOME SEVERE FRIDAY AND AGAIN ON SATURDAY DURING THE AFTERNOON AND EVENING HOURS...WITH THE MAIN THREATS BEING LARGE HAIL AND DAMAGING WINDS. ALSO...THE THREAT OF LOCALLY HEAVY RAINFALL WILL CONTINUE. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS THE EASTERN OKLAHOMA PANHANDLE AND THE EASTERN HALF OF THE TEXAS PANHANDLE SHOULD REMAIN ALERT AND BE READY FOR ACTIVATION TONIGHT. ANDRADE
In the hours before
Special weather statement, May 31, 8:56 PM CDT, 1 hour 45 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 856 PM CDT THU MAY 31 2007 TXZ002-003-010230- HANSFORD TX-SHERMAN TX- 856 PM CDT THU MAY 31 2007 ...STRONG THUNDERSTORM IN HANSFORD AND EASTERN SHERMAN COUNTIES... AT 856 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES NORTHWEST OF GRUVER MOVING EAST AT 35 MPH. ONE HALF INCH SIZE HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN HANSFORD AND EASTERN SHERMAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY...LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. KRAMAR
Local storm report, May 31, 9:37 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
937 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0936 PM HAIL 6 SW GRUVER 36.20N 101.49W
05/31/2007 E0.88 INCH HANSFORD TX AMATEUR RADIO
NEAR COUNTY ROAD 7 AND FARM TO MARKET ROAD 2018
&&
RNLocal storm report, May 31, 9:52 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
952 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0946 PM HAIL 3 N MORSE 36.11N 101.47W
05/31/2007 E1.25 INCH HANSFORD TX AMATEUR RADIO
HALF DOLLAR SIZE HAIL ACCORDING TO LAW ENFORCEMENT
&&
RNLocal storm report, May 31, 10:08 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1008 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND DMG GUYMON 36.69N 101.48W
05/31/2007 TEXAS OK EMERGENCY MNGR
DAMAGE OCCURRED OVER THE SOUTH SIDE OF GUYMON MAINLY
ALONG SW 5TH ST...A TWO CAR GARAGE WAS
DESTROYED...DUMPSTERS WERE FLIPPED...FENCES DOWN
&&
RNLocal storm report, May 31, 10:26 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1026 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1005 PM HAIL 4 ENE SUNRAY 36.04N 101.76W
05/31/2007 M2.75 INCH MOORE TX TRAINED SPOTTER
&&
TASLocal storm report, May 31, 10:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
1029 PM CDT THU MAY 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
0955 PM HAIL 14 WNW MORSE 36.14N 101.71W
05/31/2007 E1.75 INCH SHERMAN TX LAW ENFORCEMENT
GOLFBALL SIZE HAIL
&&
RNThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 7:00 PM CDT | Severe Thunderstorm Warning | AMA | Dallam | 60 min |
| May 31, 7:32 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong | 58 min |
| May 31, 7:47 PM CDT | Tornado Warning | AMA | Dallam, Hartley | 43 min |
| May 31, 8:20 PM CDT | Severe Thunderstorm Warning | AMA | Carson, Gray | 28 min |
| May 31, 9:21 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Sherman | 54 min |
| May 31, 9:52 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 53 min |
| May 31, 10:03 PM CDT | Tornado Warning | AMA | Moore | 27 min |
| May 31, 10:15 PM CDT | Severe Thunderstorm Warning | AMA | Hansford, Hutchinson, Sherman | 60 min |
| May 31, 10:59 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 49 min |
| Jun 1, 7:37 AM CDT | Severe Thunderstorm Warning | AMA | Hartley, Moore | 53 min |
| Jun 1, 8:28 AM CDT | Severe Thunderstorm Warning | AMA | Moore | 62 min |
| Jun 1, 9:50 AM CDT | Severe Thunderstorm Warning | AMA | Carson, Hutchinson, Potter | 40 min |
| Jun 1, 1:01 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 34 min |
| Jun 1, 1:10 PM CDT | Severe Thunderstorm Warning | AMA | Armstrong, Randall | 65 min |
| Jun 1, 6:07 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 53 min |
| Jun 1, 6:57 PM CDT | Severe Thunderstorm Warning | AMA | Oldham | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.